Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 139, NWS Albuquerque, NM

August 19, 2016Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 19, 2016, 3:49 PM MDT for Union County, New Mexico. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2016, 3:49 PM MDT (21:49 UTC)
Expired
Aug 19, 2016, 4:30 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Union County, NM

The radar

The Amarillo radar (KAMA), 208 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:24 PM MDTHAIL 0.886 E Seneca, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS55 KABQ 192149
SVRABQ
NMC059-192230-
/O.NEW.KABQ.SV.W.0139.160819T2149Z-160819T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 430 PM MDT

* AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON LAKE
  STATE PARK...OR 15 MILES NORTHWEST OF CLAYTON...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SENECA...CLAYTON LAKE STATE PARK AND MOSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3656 10340 3674 10341 3678 10300 3654 10301
TIME...MOT...LOC 2149Z 268DEG 23KT 3666 10331 

HAIL...1.00IN
WIND...60MPH
 
$$

54
1 follow-up statement
503 
WWUS55 KABQ 192221
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT FRI AUG 19 2016

NMC059-192230-
/O.EXP.KABQ.SV.W.0139.000000T0000Z-160819T2230Z/
UNION-
421 PM MDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY WILL
EXPIRE AT 430 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3656 10340 3674 10341 3678 10300 3654 10301
TIME...MOT...LOC 2218Z 268DEG 23KT 3666 10331 

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:52 PM MDT, 57 minutes earlier.

Area forecast discussion, Aug 19, 2:52 PM MDT, 57 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
252 PM MDT FRI AUG 19 2016

.SYNOPSIS...
A back door front will slide through the plains tonight. Cooler
temperatures and breezy winds will arrive behind the front.
Shower and thunderstorm coverage will also increase along and
behind the front, particularly across northeast New Mexico where
heavy rain, small hail and gusty winds will be possible. The
front will push through the gaps of the central mountain chain
early Saturday resulting in gusty east canyon winds in the Rio
Grande Valley. Storms will favor areas between the Continental
Divide and the east slopes of the Central Mountain Chain on
Saturday, before shifting eastward Saturday evening. Sunday,
Monday and Tuesday continue to look very active with continued
potential for heavy rain and hail.

&&

.DISCUSSION...
Another decent crop of thunderstorms across northern and western NM
this afternoon with a few storms producing heavy rainfall.
Meanwhile, pre-frontal wind shift has pushed southward through
Clovis and Melrose. Could see some storms across this area before
the afternoon is over. Otherwise, the big story will be the back
door front that looks to currently be about mid way through eastern
Colorado. This main wind shift should move into northeast NM this
evening and plow southward through the plains overnight. In addition
to breezy winds and cooler temperatures behind the front, the
potential for showers and thunderstorms will also increase along and
behind the front, particularly across northeast NM. Heavy rain will
be a possibility as well as a few strong storms with hail and gusty
winds. The front will push thru the gaps of the central mountain
chain around sunrise Saturday. Gap winds of 15 to 25 mph with gusts
to 35 mph are likely and may be higher if the front can be aided by
convective outflow boundaries. The front should near or reach the
ContDvd before the noon hour Saturday.

The focus for precipitation should shift on Saturday during the
daytime to favor areas between the ContDvd and the Central Mtn Chain
while eastern areas will tend to be too cool and stable for
convection during the day. However, the local WRF and a few other
models are hinting that the convection that begins earlier in the
day will shift eastward into the plains Saturday evening. With W/NW
steering flow, this seems plausible, and both the NAM and GFS show
it becoming increasingly unstable into the evening. Have nudged up
PoPs particularly east of the central mtn chain Saturday evening.

Still looks as though low level southeasterly flow will draw up Gulf
moisture into NM on Sunday and to a lesser extent Monday. Both days
still look active, although, perhaps not quite as active as
yesterday, especially Monday. This is due to the proximity of the
baggy low off the coast of SoCal as well as the timing of the
eventual trough passage. Today's models show the low further west,
and then, does not bring the trough axis across the state until
Tuesday night into Wednesday. It also shows a sharper trough axis
that extends further south as well. Thus, it appears now that
Tuesday may be very active with plenty of lift and moisture in
place. Not to take away from Sunday and Monday though -- with PWATs
increasing a bit and very little storm motion on Sunday, any heavy
rain producing storms that develop with have the potential to cause
flooding problems. On Monday, the steering flow should increase, and
some drier air may work into northwest NM. Though this may mitigate
the heavy rain producing storms a bit, there will still be a chance
for some strong hail-producings storms. On Tuesday we could see some
strong or briefly severe storms as well.

Drier air will filter in behind the system across western NM,
however, a back door front will slide into the eastern plains. This
should keep the east and northeast active on Wednesday.  Both the
GFS and ECMWF show the back door front pushing west thru the gaps of
the central mountain chain Wednesday night, increasing the low level
moisture and potential for storms across western NM Thurs and
Thursday night.  Friday looks active again as a subtle trough
crosses overhead. Both models then show a high building over the
AZ/NM border into the weekend.

34

&&

.FIRE WEATHER...
Storms erupted over the higher terrain by midday and will move to
the east and southeast this afternoon and evening. Showers and
storms with locally heavy rain will become more numerous this
evening and overnight from the east slopes of the Sangre de Cristo
and Sandia/Manzano mountains over the eastern plains, while tapering
down over most of the west. The expected shift in activity is due to
a vigorous cold front which will plunge into the eastern plains from
north to south tonight. The front will push into the Rio Grande
valley with a gusty east wind early Saturday, spreading low level
moisture and cooler air westward towards the Continental Divide.

Due in part to the cooler and more stable air mass over portions of
the northeast and east central, showers and storms with wetting rain
will be focused from the Continental Divide to the east slopes of
the central mt chain Saturday and Saturday night. The activity looks
to move generally from northwest to southeast or north to south but
somewhat slowly, so locally heavy rain will be possible. Some fair
to poor vent rates may be found from southwest to northeast over the
state Saturday.

Wetting showers and storms Sunday through Monday and into Tuesday
will be most likely west and central as a weak upper low settles
into SoCal and Arizona. High temperatures will continue to be below
average for most areas. After poor vent rates cover the southwest
and south central Sunday, vent rates Monday will return to good to
excellent overall.  Current models suggest the upper low/trough will
track slowly eastward over NM during the week with another front
next Thursday. The trough is much deeper and slower than progged 24
hrs ago so expecting the models and consequently the forecast will
continue to change.

&&

.AVIATION...
18Z TAF CYCLE
weak upper trough dragging from west to east over NM before
20/06Z. Convection erupting at 18Z nrn and wrn high terrain to
increase in areal coverage and move to the east and southeast.
Brief mt obscurations in short lived mvfr cigs/vsbys and wnd gusts
to 40kt possible with the stronger storms. While a northerly wind
shift will precede it over nern NM by several hrs, a vigorous cold
front to surge into nern NM between 00Z-03Z and down the plains
with nly wnd gusts to 35kt. The front will trigger more widespread
showers and storms along with areas of mvfr cigs/vsbys in
precipitation and br from the east slopes of the sangre de cristo
and sandia/manzano mts eastward with mt obscurations developing. A
gusty east wind expected to develop into the RGV aft 20/06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  58  88  57  86 /  10  10   5  20
Dulce...........................  46  79  45  80 /  20  30  20  40
Cuba............................  49  75  49  75 /  30  50  40  60
Gallup..........................  49  83  51  82 /  20  30  20  40
El Morro........................  49  77  50  76 /  30  50  40  60
Grants..........................  50  80  51  79 /  20  40  30  50
Quemado.........................  52  79  54  77 /  30  40  50  60
Glenwood........................  62  87  62  85 /  20  40  30  50
Chama...........................  45  73  44  73 /  40  40  40  50
Los Alamos......................  54  74  54  75 /  40  50  40  70
Pecos...........................  51  70  50  73 /  50  60  60  60
Cerro/Questa....................  50  71  50  73 /  50  40  40  50
Red River.......................  42  64  44  65 /  70  60  50  70
Angel Fire......................  40  67  40  69 /  60  60  50  70
Taos............................  48  75  48  75 /  40  40  30  40
Mora............................  51  68  49  69 /  60  60  50  60
Espanola........................  58  78  55  79 /  30  30  30  40
Santa Fe........................  56  74  53  75 /  40  50  40  50
Santa Fe Airport................  55  77  53  78 /  30  40  30  40
Albuquerque Foothills...........  61  80  61  81 /  20  40  50  50
Albuquerque Heights.............  62  82  62  83 /  20  30  40  40
Albuquerque Valley..............  61  84  60  84 /  20  30  40  30
Albuquerque West Mesa...........  61  83  61  84 /  20  30  50  40
Los Lunas.......................  60  85  60  85 /  20  30  40  40
Rio Rancho......................  61  83  60  83 /  20  30  50  40
Socorro.........................  62  86  62  85 /  20  30  50  40
Sandia Park/Cedar Crest.........  55  74  54  75 /  30  50  50  60
Tijeras.........................  56  79  56  80 /  30  50  50  60
Moriarty/Estancia...............  53  75  51  77 /  30  40  60  50
Clines Corners..................  52  70  52  74 /  40  40  70  50
Gran Quivira....................  55  75  52  77 /  20  40  60  50
Carrizozo.......................  60  79  57  79 /  20  40  60  40
Ruidoso.........................  53  72  51  71 /  30  60  70  60
Capulin.........................  50  69  51  74 /  90  30  30  50
Raton...........................  51  73  51  78 /  70  30  30  40
Springer........................  55  74  53  78 /  60  30  40  40
Las Vegas.......................  51  70  50  74 /  60  40  50  50
Clayton.........................  54  73  56  80 /  80  10  20  30
Roy.............................  56  72  54  76 /  70  20  30  40
Conchas.........................  62  77  59  82 /  60  20  30  30
Santa Rosa......................  61  79  59  83 /  50  30  50  30
Tucumcari.......................  62  80  60  84 /  60  20  20  20
Clovis..........................  60  77  59  81 /  40  30  20  20
Portales........................  62  77  60  81 /  40  30  30  20
Fort Sumner.....................  62  77  59  82 /  40  30  30  30
Roswell.........................  66  83  63  84 /  20  30  50  30
Picacho.........................  59  77  56  78 /  20  40  60  40
Elk.............................  57  74  54  72 /  20  60  60  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

34
Hazardous weather outlook, Aug 19, 6:06 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 AM MDT FRI AUG 19 2016

NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
606 AM MDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE FOUND ACROSS NORTHERN
AND WESTERN NEW MEXICO THROUGH TONIGHT...WITH AT LEAST ISOLATED
ACTIVITY FOR THE REMAINDER OF THE AREA. STORM COVERAGE AND THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL INCREASE ACROSS THE
NORTHEAST TONIGHT AS A STRONG BACKDOOR COLD FRONT FOR THE SEASON
PUSHES SOUTH. STORM MOTIONS WILL GENERALLY BE TOWARD THE EAST AT
10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE MOST BACKDOOR COLD FRONT WILL REACH THE CONTINENTAL DIVIDE IF
NOT A BIT FARTHER WEST BY EARLY AFTERNOON SATURDAY. INCREASED
THUNDERSTORM CHANCES CAN BE EXPECTED BETWEEN THE CONTINENTAL
DIVIDE AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN SATURDAY AND
MUCH OF THE AREA ON SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
EAST OF THE CONTINENTAL DIVIDE TO THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN THIS WEEKEND. THE ACTIVE PATTERN WILL STRETCH INTO
MONDAY AND PERHAPS TUESDAY BEFORE STORM COVERAGE TRENDS DOWNWARD
BY MID WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE
LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

41

In the hours before

Special weather statement, Aug 19, 12:56 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT FRI AUG 19 2016

NMZ527-528-191945-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
1256 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
145 PM MDT...

AT 1256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF RATON CREWS AIRPORT...OR 15 MILES SOUTHWEST OF RATON...
MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RATON AND RATON CREWS AIRPORT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 442 AND 450.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3677 10436 3665 10472 3681 10483 3700 10454
      3699 10453
TIME...MOT...LOC 1856Z 240DEG 16KT 3678 10469

54
Special weather statement, Aug 19, 2:59 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT FRI AUG 19 2016

NMZ528-531-192145-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
259 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 345 PM MDT...

AT 259 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABBOTT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3614 10418 3624 10457 3641 10454 3641 10427
      3639 10425 3641 10419 3641 10413
TIME...MOT...LOC 2059Z 278DEG 18KT 3632 10447

54
Special weather statement, Aug 19, 3:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT FRI AUG 19 2016

NMZ528-531-192145-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
307 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA AND WEST
CENTRAL HARDING COUNTIES UNTIL 345 PM MDT...

AT 307 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF WAGON MOUND...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MORA
AND WEST CENTRAL HARDING COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3579 10461 3597 10468 3611 10433 3586 10422
TIME...MOT...LOC 2107Z 250DEG 13KT 3591 10457

54
Special weather statement, Aug 19, 3:27 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT FRI AUG 19 2016

NMZ530-192215-
UNION COUNTY-
327 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
415 PM MDT...

AT 327 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 20 MILES NORTHWEST OF
CLAYTON...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3657 10343 3674 10352 3694 10308 3680 10300
      3668 10301
TIME...MOT...LOC 2127Z 246DEG 19KT 3669 10339

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:56 PM MDTSpecial Weather StatementABQColfax49 min
Aug 19, 1:33 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe117 min
Aug 19, 1:48 PM MDTAreal Flood AdvisoryABQColfax117 min
Aug 19, 2:55 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Aug 19, 2:59 PM MDTSpecial Weather StatementABQColfax46 min
Aug 19, 3:07 PM MDTSpecial Weather StatementABQMora38 min
Aug 19, 3:27 PM MDTSpecial Weather StatementABQUnion48 min
Aug 19, 3:41 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan2 hr
Aug 19, 4:11 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Aug 19, 4:45 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Union2 hr
Aug 19, 4:58 PM MDTSpecial Weather StatementABQHarding47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.